MAUDE Adverse Event Report: ARTHREX, INC. PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH; ACCESSORIES, ARTHROSCOPIC
Model Number PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a procedure (knee arthroscopy, synovectomy, chondroplasty, later release, tibia tubercle osteotomy, medial patellofemoral ligament repair) a brand new ar-5008 (lot 012023) arthrex probe was used.The probe left black residue marks on the scrub tech's hand and in the patient.The case was slightly affected as the surgeon reported to the sales representative that he had to perform a washout to get the black marks off/out of the patient.Rep states that according to the surgeon he was able to irrigate and remove the black residue.Surgeon did not continue to use the probe that left residue.It was immediately removed from the procedure once the residue was discovered.The facility had recently purchased three ar-5008 probes.Upon further inspection of the remaining two unopened probes it was discovered that all three, which were from the same lot, had black residue which could be visualized in the unopened package.

Brand Name
PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10443109
Report Number1220246-2020-02084
Device Sequence Number16757382
Product Code NBH
UDI-Device Identifier00888867102699
UDI-Public00888867102699
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPROBE, GRADUATED BLACK, 3.5MM TIP LENGTH
Device Catalogue NumberAR-5008
Device Lot Number012023
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2020
Initial Report FDA Received Date08/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;